MAUDE Adverse Event Report: MEDTRONIC MEXICO DUET EXTERNAL DRAINAGE AND MONITORING SYSTEM; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC MEXICO DUET EXTERNAL DRAINAGE AND MONITORING SYSTEM; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Model Number 46917
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient was admitted for right otorrhea for repair, insertion of the lumbar drain, and exploration of sphenoid sinus under a neurosurgeon and ent surgeon.On (b)(6) 2020, septoplasty and endoscopy sphenoidotomy were performed and ended uneventfully.The lumbar drain was inserted for continuous monitoring of the cerebrospinal fluid leak.On (b)(6) 2020, the neurosurgeon removed the lumbar drain at the patient's bed side with assistance from a nurse.During removal, the lumbar drain fractured.Ct of the lumbar spine showed the fractured end of the retained drain was in the subcutaneous tissue extending into the intra-dural space.There was no intra-thecal hemorrhage.On september 4, 2020, the patient underwent the removal of the fractured lumbar drain.The procedure ended uneventfully.The patient was discharged and was well on (b)(6) 2020.

Brand Name
DUET EXTERNAL DRAINAGE AND MONITORING SYSTEM
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key10743107
Report Number9612164-2020-04095
Device Sequence Number16990671
Product Code GWM
UDI-Device Identifier00613994445407
UDI-Public00613994445407
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K983799
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2022
Device Model Number46917
Device Catalogue Number46917
Device Lot Number218192555
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2020
Initial Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;